MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161407
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient, therefore an engineering investigation could not be conducted.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to improper component placement, occlusion of device or native vessel and endoleak.The ifu states: additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Ilio-femoral access vessel size and morphology (minimal thrombus, calcium and / or tortuosity) should be compatible with vascular access techniques.
 
Event or Problem Description
On (b)(6) 2019, this patient underwent endovascular treatment for an abdominal aortic aneurysm with gore® excluder® conformable aaa endoprostheses and gore® excluder® aaa endoprostheses.Reportedly, due to the tortuous anatomy, two back-up maier wires were introduced at the contralateral side to straighten the anatomy.After the deployment of the trunk ipsilateral leg endoprosthesis, the cannulation of the contralateral gate was successfully performed.However, after the placing of the planned gore® excluder® aaa endoprosthesis at the contralateral side, the proximal limb appeared not inside the contralateral gate.According to the information provided, the physicians used the wrong guidewire to introduce the prosthesis and it caused the deployment of the limb outside the gate.A second trunk ipsilateral leg endoprosthesis was introduced changing the treatment into an aorto-uni-iliac (aui) procedure.Reportedly, there was an endoleak but it was solved by doing the aui procedure.The limbs at the contra-lateral side, were occluded using an occluder plug and a femorofemoral crossover bypass procedure was performed.At the end of the or the patient was doing fine with all vessels patent and the aneurysm excluded.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8834227
Report Number3013164176-2019-00095
Device Sequence Number2390111
Product Code MIH
UDI-Device Identifier00733132618767
UDI-Public00733132618767
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Catalogue NumberPLL161407
Device Lot Number20131037
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR